Alert archive / California / Wind Advisories in 2019
Wind Advisory 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 28, 2019, 1:56 AM PST for San Bernardino County, California. It took effect at Nov 29, 2019, 9:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2019, 1:56 AM PST (09:56 UTC)
- In effect from
- Nov 29, 2019, 9:00 AM PST
- Expired
- Nov 29, 2019, 5:47 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433 WWUS75 KVEF 280956 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 156 AM PST Thu Nov 28 2019 CAZ523-525-282230- /O.NEW.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 156 AM PST Thu Nov 28 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 9 AM to 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ003-282230- /O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 256 AM MST Thu Nov 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT BELOW 4000 FEET... * WHAT...South winds will increase again this afternoon and evening. 20 to 30 mph winds with gusts up to 50 mph expected below 4000 feet. * WHERE...Northwest Deserts. * WHEN...From 3 PM this afternoon to midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
878 WWUS75 KVEF 282140 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 140 PM PST Thu Nov 28 2019 CAZ523-525-290745- /O.CON.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 140 PM PST Thu Nov 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 9 AM to 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ003-290700- /O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 240 PM MST Thu Nov 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT BELOW 4000 FEET... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected below 4000 feet. * WHERE...Northwest Deserts. * WHEN...From 3 PM this afternoon to midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
545 WWUS75 KVEF 290647 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1047 PM PST Thu Nov 28 2019 AZZ003-290800- /O.EXP.KVEF.WI.Y.0039.000000T0000Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 1147 PM MST Thu Nov 28 2019 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT BELOW 4000 FEET... Winds had subsided over Mohave County this evening, so the Wind Advisory will be allowed to expire. $$ CAZ523-525-291730- /O.CON.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1047 PM PST Thu Nov 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 9 AM to 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
018 WWUS75 KVEF 291730 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 930 AM PST Fri Nov 29 2019 CAZ523-525-300200- /O.CON.KVEF.WI.Y.0041.000000T0000Z-191130T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 930 AM PST Fri Nov 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 9 AM to 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
767 WWUS75 KVEF 300147 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 547 PM PST Fri Nov 29 2019 CAZ523-525-300300- /O.CAN.KVEF.WI.Y.0041.000000T0000Z-191130T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 547 PM PST Fri Nov 29 2019 ...WIND ADVISORY IS CANCELLED... Gusty winds across the western Mojave Desert and Morongo Basin of San Bernardino County will continue to diminish through the early evening hours. The Wind Advisory will expire at 6 pm PST. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 8:42 PM PST, 5 hours 14 minutes earlier.
Area forecast discussion, Nov 27, 8:42 PM PST, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 842 PM PST Wed Nov 27 2019 .SYNOPSIS...A slow moving, powerful winter storm will bring a second more significant round of precipitation to the area on Thanksgiving through early Friday morning with significant amounts of snow and rain causing hazardous travel conditions through the Thanksgiving holiday. The weather will be quiet and cool over the weekend, with another round of snow possible in the Sierra Sunday and Monday and a potentially wet system for the entire CWA mid to late week. && .UPDATE...Band of light precipitation is starting to shift east of Las Vegas. As this band slowly moved east across southern Nevada/Eastern California during the day lower elevation rain totals were mainly less than .20". Spring Mtns efficiently intercepted over an inch of SWE. With this first wave SNOTEL stations in upper Kyle Canyon and upper Lee Canyon reported 8-12 inches of new snow. Expecting the band to become more disorganized as it continues east into Mohave County overnight. Partial clearing is occuring from Las Vegas west but do expect a some light rain/snow showers overnight as cold air aloft under the deep trough moves inland. Look for some patchy fog to be more prevalent in the Owens Valley and valleys of Esmeralda County. Bishop Airport visibility has been fluctuating between a half and 3 miles. Models showing next shortwave rotating through base of the deep trough late Thursday/Thursday night. Guidance showing precipitation increasing in areal coverage and intensity over Inyo, Nye, San Bernardino Counties, as well as the Spring Mtns late Thursday morning through the afternoon. Band shifts east across Lincoln, Clark and Mohave Counties in the evening before eventually exiting Mohave County by daybreak Friday. Scattered instability showers will persist into Black Friday with an additional accumulations limited to a few inches. && .AVIATION...For McCarran...Southeast winds will continue through at least 06z before shifting back to the southwest. As this shift occurs winds will decrease. Weather and CIGs will improve through the rest of the night into Thursday morning. Another renewed round of moderate rainfall and reduced CIGs returning after 18z Thursday. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of the Owens Valley, expect improvement overnight before another round of precipitation returns Thursday morning. Freezing fog will degrade visibility at KBIH through early Thursday morning. Light winds will generally stay south to southwest through the night before increasing from the southeast Thursday afternoon. && .DISCUSSION...tonight through Friday. The storm over the west is very impressive on satellite water vapor imagery as it churns around its center located near the Oregon/California coastal intersection. The low will drop slowly south along the coast overnight with a powerful 160-170 knot upper level jet digging south on the back side of the trough. Prior to the jet influences, there is expected to be a break in precipitation from west to east across the area tonight. Round 2 of this event is expected to bring more significant precipitation to a widespread portion of our forecast area. Rain develops Thanksgiving morning over southern California in a region of strong divergence aloft and spreads into the western CWA by mid morning. The precipitation shield is forecast to intensify as it spreads east across the rest of the region from late Thursday morning through early Friday morning. This round of precip is expected to produce the most significant rain and snow amounts over roughly the eastern 2/3rds of the CWA east of a line extending from the western Mojave Desert up through southeast Inyo County into southern and central Nye County. Widespread liquid precip amounts from 0.50-1.25 are forecast in Lincoln, Clark, and Mohave counties. The southern part of Mohave County will see the highest amounts up to 2.50 inches. Snow levels across Mohave County as the main precipitation bands move in late Thursday afternoon start out between 7000-7500 feet in the southern part of county and 6000-6500 across the north. Snow levels drop to around 4500-5000 feet by 2 am Friday over the entire county. Expected snow amounts for Thanksgiving Day/night and affected highways include: 1-2 feet in the Spring Mountains affecting travel on state routes 157 and 158. 6-12 inches near Mountain Springs along Nevada State Route 160 between Las Vegas and Pahrump. 6-10 inches across southern Esmeralda, central Nye and western Lincoln counties impacting travel along Nevada State Highway 95 north of Beatty, Nevada State Highway 93 up through Hiko and State Routes 375 and 318 west and north of Hiko. 10-16 inches in eastern Lincoln County affecting travel on Nevada State Highway 93 between Hiko and Caliente and north of Pioche. 2-6 inches near Mountain Pass affecting travel on the I-15 in northeast San Bernardino County. 4-6 inches affecting travel on I- 40 east of Kingman. 12 to 18 inches in the Hualapai. The heavier precipitation winds down in Mohave County Friday morning with more showery type precip continuing into Friday evening as the trough moves across Nevada. Precipitation comes to an end by daybreak Saturday with the next wave of moisture hitting the Sierra by Saturday evening and lasting through about 10 am Monday morning. There is decent model agreement with a low pressure system tapping tropical moisture and bringing it into our area mid to late next week. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant rain and snow amounts, significant winds, and any damage caused by weather according to standard operating procedures. && UPDATE...Pierce AVIATION...Boothe DISCUSSION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Nov 28, 12:27 AM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1227 AM PST THU NOV 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM SNOW 2 ENE MT. CHARLESTON 36.27N 115.61W
11/27/2019 M7.0 INCH CLARK NV MESONET
KYLE CANYON SCAN OBSERVATION SITE MEASURED 7
INCHES OF NEW SNOW BETWEEN 12 PM AND 7 PM
TODAY.
0825 PM SNOW 6 SSE MT. CHARLESTON 36.17N 115.61W
11/27/2019 M9.0 INCH CLARK NV MESONET
LOVELL SUMMIT SCAN OBSERVATION SITE MEASURED
9 INCHES OF NEW SNOW BETWEEN 12 PM AND 7 PM
TODAY.
0820 PM SNOW 5 NW MT. CHARLESTON 36.32N 115.70W
11/27/2019 M9.0 INCH CLARK NV MESONET
BRISTLECONE TRAIL SNOTEL OBSERVATION HAS
MEASURED 9 INCHES OF NEW SNOW BETWEEN 12 PM
AND 7 PM TODAY.
0818 PM SNOW 4 NNW MT. CHARLESTON 36.31N 115.68W
11/27/2019 M8.0 INCH CLARK NV MESONET
LEE CANYON SNOTEL OBSERVATION HAS REPORTED
AN 8 INCH INCREASE IN SNOW DEPTH BETWEEN 12
PM AND 7 PM TODAY.
0815 PM SNOW 1 ESE MT. CHARLESTON 36.25N 115.63W
11/27/2019 M12.0 INCH CLARK NV MESONET
RAINBOW CANYON SNOTEL OBSERVATION SITE IN
THE SPRING MOUNTAINS HAS MEASURED A FOOT OF
SNOW SINCE 12 PM.
0833 PM SNOW 1 SSE SOUTH LAKE 37.16N 118.56W
11/27/2019 M22.0 INCH INYO CA MESONET
SAWMILL SNOTEL OBSERVATION MEASURED 22
INCHES OF NEW SNOW BETWEEN 7 PM YESTERDAY
AND 7 PM TODAY.
0832 PM SNOW 9 WNW ROUND VALLEY 37.46N 118.74W
11/27/2019 M23.0 INCH INYO CA MESONET
ROCK CREEK LAKES SNOTEL OBSERVATION MEASURED
23 INCHES OF NEW SNOW BETWEEN 7 PM YESTERDAY
AND 7 PM TODAY.
0830 PM SNOW 11 SW LONE PINE 36.48N 118.18W
11/27/2019 M20.0 INCH INYO CA MESONET
COTTONWOOD LAKES SNOTEL OBSERVATION MEASURED
20 INCHES OF NEW SNOW BETWEEN 7 PM YESTERDAY
AND 7 PM TODAY.
&&
BOOTHELocal storm report, Nov 28, 12:33 AM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1233 AM PST THU NOV 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM SNOW 1 ESE MT. CHARLESTON 36.25N 115.63W
11/27/2019 M12.0 INCH CLARK NV MESONET
CORRECTS PREVIOUS SNOW REPORT FROM 1 ESE MT.
CHARLESTON TO INCLUDE SNOW END TIME. RAINBOW
CANYON SNOTEL OBSERVATION SITE IN THE SPRING
MOUNTAINS HAS MEASURED 12 INCHES OF NEW SNOW
BETWEEN 12 PM AND 7 PM.
&&
JVThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:30 PM PST | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
| Nov 28, 3:40 PM PST | Areal Flood Advisory | VEF | San Bernardino | 5 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.